Alert archive / New Mexico / Flash Flood Warnings in 2023

Flash Flood Warning 45, NWS Albuquerque, NM

June 1, 20235 counties in New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 1, 2023, 12:28 AM MDT for 5 counties in New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2023, 12:28 AM MDT (06:28 UTC)
Expired
Jun 1, 2023, 4:30 AM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Chaves County, NM, Curry County, NM, De Baca County, NM, Quay County, NM, Roosevelt County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

755 
WGUS55 KABQ 010628
FFWABQ
NMC005-009-011-037-041-011030-
/O.NEW.KABQ.FF.W.0045.230601T0628Z-230601T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1228 AM MDT Thu Jun 1 2023

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  Curry County in east central New Mexico...
  De Baca County in east central New Mexico...
  Southern Quay County in east central New Mexico...
  Northern Roosevelt County in east central New Mexico...
  North Central Chaves County in southeastern New Mexico...

* Until 430 AM MDT.

* At 1228 AM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain between Fort Sumner, Clovis and Portales. Between 2 and 
  4 inches of rain have fallen in portions of the warned area. 
  Additional rainfall amounts of 0.25 to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clovis, Portales, Fort Sumner, Quay, Melrose, Elida, Grady, House, 
  Tolar, Taiban, Saint Vrain, Ragland, Ranchvale, Cannon Air Force 
  Base, Oasis State Park, Wheatland, Broadview, Bellview, Floyd and 
  Mcalister.

This includes the following highways...
	Highway 60 between Mile Markers 315 and 397.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3407 10461 3420 10465 3429 10460 3444 10449
      3485 10408 3491 10399 3507 10347 3513 10311
      3511 10307 3508 10305 3422 10306 3394 10367
      3386 10401 3393 10446

FLASH FLOOD...RADAR INDICATED

$$

11
1 follow-up statement
488 
WGUS75 KABQ 010732
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
132 AM MDT Thu Jun 1 2023

NMC005-009-011-037-041-011030-
/O.CON.KABQ.FF.W.0045.000000T0000Z-230601T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaves NM-Curry NM-De Baca NM-Quay NM-Roosevelt NM-
132 AM MDT Thu Jun 1 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM MDT EARLY THIS 
MORNING FOR CURRY, DE BACA, SOUTHERN QUAY, NORTHERN ROOSEVELT AND 
NORTH CENTRAL CHAVES COUNTIES...

At 132 AM MDT, Doppler radar indicated thunderstorms producing heavy 
rain continuing between Fort Sumner, Taiban and House. Between 2 and 
4 inches of rain have fallen. Additional rainfall amounts of 0.25 to 
1 inch are possible in the warned area. Elsewhere, flash flooding 
from earlier heavy rain  continues.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clovis, Portales, Fort Sumner, Quay, Melrose, Elida, Grady, House, 
  Tolar, Taiban, Saint Vrain, Ragland, Ranchvale, Cannon Air Force 
  Base, Oasis State Park, Wheatland, Broadview, Bellview, Floyd and 
  Mcalister.

This includes the following highways...
	Highway 60 between Mile Markers 315 and 396.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3407 10461 3420 10465 3429 10460 3444 10449
      3485 10408 3491 10399 3507 10347 3513 10311
      3511 10307 3508 10305 3422 10306 3394 10367
      3386 10401 3393 10446

FLASH FLOOD...RADAR INDICATED

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 31, 11:27 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, May 31, 11:27 PM MDT, 1 hour 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1127 PM MDT Wed May 31 2023

...New AVIATION...

.UPDATE...
Issued at 827 PM MDT Wed May 31 2023

Flood Watch for the Sangre de Cristo Mountains and adjacent
highlands along I-25 has been extended to 5am MDT. Hi-res CAMs are
suggesting an increased likelihood for nocturnal showers and
storms to train over the same areas through the night. This will
keep the increased threat of flash flooding on area burn scars,
including the Hermit's Peak/Calf Canyon burn scar going through
the night.

&&

.SYNOPSIS...
Issued at 330 PM MDT Wed May 31 2023

Showers and storms are expected to last through most of the
overnight hours across eastern NM with a moderate threat for flash
flooding. Slightly drier air will reduce the coverage of showers and
storms over eastern NM tomorrow with maybe a slight uptick on Friday
due to a disturbance over northern Mexico. Better moisture and
shower and storm chances look to spread west this weekend behind a
backdoor cold front continuing into early next week as the storm
system moves east into southern California. Drier air looks to
scour out the moisture and resultant shower and storm chances
across western NM mid to late next week. With the cloud cover and
showers and storms, temperatures will remain 5 to 10 degrees below
early June normals.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 330 PM MDT Wed May 31 2023

The second round of convection has begun with scattered to numerous
strong and severe storms spreading across central and southeast NM.
The bulk of the first round has moved eastward into Texas although
the lingering clouds may delay convection across the east-central
and northeast plains. A Severe Thunderstorm Watch is in effect for
most of southeast NM with large hail and damaging winds being the
main threats although an isolated tornado is possible as well.
Current mesoanalysis indicates that instability is maximized over
the Roosevelt County where SB CAPE is in excess of 3500 J/Kg.
Meanwhile, bulk shear up to 50 knots is maximized further west over
Torrance county. Initially discrete cells will begin to merge later
this afternoon and evening, particularly across the east-central and
northeast where flash flooding will be a concern through the early
morning hours. Convective outflows from storms in eastern NM will
once again generate an east canyon wind in the ABQ and Santa Fe
Metros. Guidance shows the gusty east winds to developing late this
evening and persisting into the early morning hours with the exact
timing dependent on the timing of convection. Short-term guidance
also indicates that yet another round of convection may develop late
tonight across the east-central plains and persist past sunrise.
Steady rainfall will create a broad swath of low ceilings across
the eastern plains tonight with the low clouds potentially moving
southward into the vicinity of Roswell.

Storm coverage is expected to decrease tomorrow as the upper-level
low moves over the Four Corners region and drier air infiltrates
from the west. Convection will be focused over the high terrain of
northern NM during the afternoon then shift eastward into the
northeast during the evening into the early overnight hours.
Convection will likely start later than today since it should take
some time for clouds to clear up across the east. High temps
tomorrow will once again be 5-10 degrees below average.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 330 PM MDT Wed May 31 2023

The aforementioned upper low in the short term will be filling in
over the central Rockies during the day Friday. Subtle
disturbances rotating around it will maintain a chance for showers
and storms across northern NM during the afternoon and evening
hours. Dry southwest flow south of the low will keep central,
southwestern and south central areas dry. It will also try to push
the dryline towards the TX/NM border. Meanwhile, a shortwave will
ride along the subtropical jetstream through Sonora and Chihuahua
Mexico. The question is will this shortwave time up with the
better moisture and dynamics across southeastern NM ahead of the
dryline before it pushes east into Texas. Models have storm
initiation right along the border growing upscale in West Texas.
However, given recent model bias, and antecedent wet soil
conditions, would not be surprised if the dryline and storm
initiation stays further back to the west. Any storm that does
develop will be capable of becoming strong to severe with 0-6 km
bulk shear of 20 to 30 kts and SBCAPE values in excess of 2000
J/kg. Damaging winds and large hail will be the primary threats.
Flash flooding will also be a threat given the wet soils across
Curry and Roosevelt Counties.

For Saturday, the broad upper low will still be over the central
Rockies with shortwave rotating around the southern base. Shower
and storm chances will favor areas along and north of I-40 where
the better mid and low level moisture will reside. A backdoor cold
front, which will reinforced by convective outflow, looks to
enter northeast NM late Saturday early Sunday spreading better
moisture in the form of 0.50 to 0.80 in PWATS southwest into more
of central and western NM, increasing shower and storm chances in
this region as a result. By Monday, upper level ridging will
develop over the desert southwest in response to an upper level
low pushing east into southern California. Moisture will still be
present so showers and storms are still possible across most of
the region with northeast NM being favored. A storm across the
northeast may become strong to severe thanks to the notorious
northwest flow on the periphery of the upper ridge. Showers and
storms are favored areawide on Tuesday as moisture increases ahead
of upper low over southern CA. PWATS will be near 0.50 inches
across western areas increasing to near an inch along the NM/TX
border. All the burn scars, especially HPCC and McBride, along
with northeast and east central NM will need to be watched for
flash flooding concerns. Drier air looks to eventually enter from
the southwest beginning Wednesday slowly spreading northeast by
late week as the upper low weakens and opens up over the Great
Basin.

&&

.AVIATION...
(06Z TAFS)
Issued at 1119 PM MDT Wed May 31 2023

Ongoing convection across the eastern plains will continue to
impact KTCC with MVFR conditions and the potential for
strong/erratic wind gusts. Otherwise, convection will trend down
overnight into early Thursday morning and areas of low stratus
with MVFR conditions are forecast to develop across eastern NM.
IFR cigs are possible at KLVS, but otherwise will be MVFR. Another
round of convection is forecast Thursday afternoon/evening,
potentially impacting KSAF, KLVS and KTCC. Otherwise, VFR
conditions are forecast with gusty winds.

&&

.FIRE WEATHER...
Issued at 330 PM MDT Wed May 31 2023

Red Flag Warning is on track to expire at 8 PM this evening. An
upper-level low will shift eastward into the Four Corners region
tomorrow, allowing for drier air to infiltrate from the west with
breezy southerly winds developing. Elevated to locally critical fire
weather conditions are briefly possible in eastern Socorro County
with winds being the limiting factor for more widespread critical
conditions. Over the next several days, moisture will remain in
place across northern and eastern NM, allowing scattered to
numerous showers and storms to develop each afternoon and evening.
Central and western NM will not be as moist, however generally
light winds will prevail and therefore limit fire weather
concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  85  48  75  46 /  20  30  10   5
Dulce...........................  74  40  71  36 /  60  50  50   5
Cuba............................  75  44  70  42 /  50  40  20   0
Gallup..........................  80  38  71  39 /   5   5   5   5
El Morro........................  76  39  68  40 /   5   5   0   5
Grants..........................  81  39  74  39 /  10   5   5   0
Quemado.........................  78  39  72  42 /   0   0   0   5
Magdalena.......................  80  47  75  50 /  10   0   0   5
Datil...........................  78  41  71  44 /   5   0   0   0
Reserve.........................  79  34  75  38 /   0   0   0   0
Glenwood........................  83  46  79  48 /   0   0   0   0
Chama...........................  67  38  65  35 /  60  80  50  10
Los Alamos......................  69  51  70  49 /  50  40  20   5
Pecos...........................  66  48  71  46 /  70  40  40   5
Cerro/Questa....................  64  42  66  40 /  70  60  50  10
Red River.......................  56  37  60  35 /  70  60  60  20
Angel Fire......................  56  35  63  33 /  70  60  60  20
Taos............................  68  40  71  38 /  70  50  40  10
Mora............................  56  43  67  42 /  70  50  50  20
Espanola........................  78  49  78  47 /  50  30  20   5
Santa Fe........................  72  50  73  49 /  60  30  30   5
Santa Fe Airport................  76  49  76  46 /  50  20  20   0
Albuquerque Foothills...........  77  57  78  57 /  30  20   5   0
Albuquerque Heights.............  77  56  79  54 /  30  10   0   0
Albuquerque Valley..............  85  55  83  53 /  30  10   0   0
Albuquerque West Mesa...........  80  56  81  54 /  30  20   5   0
Belen...........................  89  53  83  52 /  20   5   0   0
Bernalillo......................  84  55  81  53 /  30  20  10   0
Bosque Farms....................  84  51  83  50 /  30  10   0   0
Corrales........................  83  55  82  54 /  30  20   5   0
Los Lunas.......................  85  52  83  51 /  20   5   0   0
Placitas........................  76  54  78  53 /  30  20  10   0
Rio Rancho......................  81  55  80  54 /  30  20   5   0
Socorro.........................  89  54  84  55 /  10   0   0   0
Sandia Park/Cedar Crest.........  70  49  71  49 /  40  20  10   0
Tijeras.........................  72  50  74  50 /  40  20   5   0
Edgewood........................  68  49  74  48 /  50  20  10   0
Moriarty/Estancia...............  70  46  75  42 /  50  20  10   0
Clines Corners..................  64  47  71  45 /  60  30  10   0
Mountainair.....................  78  48  75  48 /  30  10   0   0
Gran Quivira....................  81  48  76  49 /  30  10   0   0
Carrizozo.......................  85  55  80  55 /  10  10   0   0
Ruidoso.........................  81  48  73  48 /  20  10   0   0
Capulin.........................  64  47  67  46 /  50  50  40  20
Raton...........................  65  47  72  45 /  60  50  50  20
Springer........................  65  49  73  48 /  60  60  50  20
Las Vegas.......................  61  47  71  44 /  70  60  50  10
Clayton.........................  73  53  71  53 /  40  70  50  20
Roy.............................  66  50  69  50 /  60  80  70  20
Conchas.........................  67  54  78  53 /  60  80  50  10
Santa Rosa......................  67  54  77  51 /  60  60  40   5
Tucumcari.......................  69  53  76  51 /  60  80  50  10
Clovis..........................  77  55  78  53 /  50  70  50   0
Portales........................  81  56  81  54 /  50  60  40   5
Fort Sumner.....................  75  56  83  53 /  50  60  40   0
Roswell.........................  90  63  92  61 /  20  30   0   0
Picacho.........................  84  55  84  54 /  20  20   0   0
Elk.............................  85  49  80  50 /  10  20   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM MDT Thursday for NMZ214-215-227>232-
234>236.

&&

SHORT TERM...24
LONG TERM....71
AVIATION...11

In the hours before

Special weather statement, May 31, 7:19 PM MDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
719 PM MDT Wed May 31 2023

NMZ237-010145-
De Baca County-
719 PM MDT Wed May 31 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL DE BACA
COUNTY THROUGH 745 PM MDT...

At 719 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Yeso to 13 miles northeast
of Mesa. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Sumner and Sumner Lake.

This includes Highway 60 between Mile Markers 308 and 330.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.

&&

LAT...LON 3400 10453 3422 10465 3461 10453 3461 10429
      3439 10416
TIME...MOT...LOC 0119Z 205DEG 35KT 3435 10450 3414 10453

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, May 31, 7:54 PM MDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
754 PM MDT Wed May 31 2023

NMZ223-229-233-010230-
Central Highlands-Guadalupe County-Northeast Highlands-
754 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SAN
MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES THROUGH 830 PM MDT...

At 754 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Villanueva, or 30 miles east of Moriarty, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Villanueva State Park, Villanueva and Sena.

This includes Interstate 25 between Mile Markers 326 and 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central New Mexico.

&&

LAT...LON 3507 10553 3519 10563 3542 10538 3512 10517
TIME...MOT...LOC 0154Z 242DEG 14KT 3516 10553

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, May 31, 7:56 PM MDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
756 PM MDT Wed May 31 2023

NMZ237-010230-
De Baca County-
756 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL DE BACA
COUNTY THROUGH 830 PM MDT...

At 756 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Yeso, or 27 miles west of Fort Sumner, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Yeso.

This includes Highway 60 between Mile Markers 298 and 314.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.

&&

LAT...LON 3425 10468 3437 10484 3460 10464 3460 10463
      3442 10440
TIME...MOT...LOC 0156Z 224DEG 14KT 3437 10470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

24
Special weather statement, May 31, 8:27 PM MDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Albuquerque NM
827 PM MDT Wed May 31 2023

NMZ223-229-232-233-010300-
Eastern San Miguel County-Central Highlands-Guadalupe
County-Northeast Highlands-
827 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SAN
MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES THROUGH 900 PM MDT...

At 827 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villanueva State Park, or 22 miles south of Las Vegas, moving east at
30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dilia, Villanueva, Villanueva State Park, Anton Chico, Chapelle, San
Agustin, Los Montoyas and Tecolotito.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central New Mexico.

&&

LAT...LON 3515 10531 3533 10539 3555 10508 3520 10485
TIME...MOT...LOC 0227Z 248DEG 25KT 3527 10527

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, May 31, 8:31 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
831 PM MDT Wed May 31 2023

NMZ237-010300-
De Baca County-
831 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN DE BACA
COUNTY THROUGH 900 PM MDT...

At 831 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Fort Sumner, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern De
Baca County.

This includes Highway 60 between Mile Markers 332 and 338.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.

&&

LAT...LON 3408 10436 3425 10444 3451 10409 3420 10394
      3413 10395
TIME...MOT...LOC 0231Z 248DEG 24KT 3420 10432

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Local storm report, May 31, 8:38 PM MDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
838 PM MDT Wed May 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Hail             5 N Fort Sumner         34.40N 104.25W
05/31/2023  M1.00 inch       De Baca            NM   CO-OP Observer

&&

TRM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:05 PM MDTSpecial Weather StatementABQSanta Fe25 min
May 31, 6:10 PM MDTSpecial Weather StatementABQHarding35 min
May 31, 6:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
May 31, 6:23 PM MDTSpecial Weather StatementABQRoosevelt37 min
May 31, 6:33 PM MDTSpecial Weather StatementABQSanta Fe27 min
May 31, 6:44 PM MDTSevere Thunderstorm WarningABQChaves, De Baca46 min
May 31, 6:48 PM MDTSevere Thunderstorm WarningABQRoosevelt42 min
May 31, 6:54 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Santa Fe, Torrance51 min
May 31, 7:19 PM MDTSpecial Weather StatementABQDe Baca26 min
May 31, 7:25 PM MDTSevere Thunderstorm WarningABQChaves50 min
May 31, 7:26 PM MDTSevere Thunderstorm WarningABQRoosevelt34 min
May 31, 7:28 PM MDTFlash Flood WarningABQChaves, Curry, De Baca, Quay, Roosevelt5 hr
May 31, 7:54 PM MDTSpecial Weather StatementABQ36 min
May 31, 7:56 PM MDTSpecial Weather StatementABQDe Baca34 min
May 31, 8:10 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt50 min
May 31, 8:27 PM MDTSpecial Weather StatementABQSan Miguel33 min
May 31, 8:31 PM MDTSpecial Weather StatementABQDe Baca29 min
May 31, 8:43 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt24 min
May 31, 9:58 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt62 min
May 31, 11:00 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt45 min
May 31, 11:08 PM MDTSevere Thunderstorm Warning Considerable damage threatABQCurry, Quay, Roosevelt52 min
May 31, 11:44 PM MDTSevere Thunderstorm Warning Considerable damage threatABQCurry, Roosevelt46 min
May 31, 11:51 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel, Taos4 hr
Jun 1, 12:30 AM MDTSpecial Weather StatementABQDe Baca30 min
Jun 1, 1:16 AM MDTSevere Thunderstorm WarningABQChaves34 min
Jun 1, 4:32 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Quay, Roosevelt3 hr
Jun 1, 9:11 AM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt2 hr
Jun 1, 12:05 PM MDTFlash Flood Warning Considerable damage threatABQSandoval54 min
Jun 1, 12:08 PM MDTAreal Flood WarningABQCurry, Quay, Roosevelt8 min
Jun 1, 12:16 PM MDTFlash Flood WarningABQCurry, Quay, Roosevelt3 hr
Jun 1, 12:23 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe52 min
Jun 1, 1:15 PM MDTSpecial Weather StatementABQSanta Fe60 min
Jun 1, 1:24 PM MDTSevere Thunderstorm WarningABQSanta Fe39 min
Jun 1, 1:38 PM MDTSevere Thunderstorm WarningABQCurry52 min
Jun 1, 2:00 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance45 min
Jun 1, 2:27 PM MDTSevere Thunderstorm WarningABQCurry48 min
Jun 1, 2:44 PM MDTSevere Thunderstorm Warning Considerable damage threatABQGuadalupe46 min
Jun 1, 3:26 PM MDTSevere Thunderstorm WarningABQGuadalupe49 min
Jun 1, 4:14 PM MDTSevere Thunderstorm WarningABQGuadalupe46 min
Jun 1, 4:20 PM MDTFlash Flood WarningABQGuadalupe5 hr
Jun 1, 5:01 PM MDTSevere Thunderstorm WarningABQGuadalupe59 min
Jun 1, 5:34 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel35 min
Jun 1, 5:58 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe32 min

Nearby

Flash Flood Warnings in New Mexico, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.